Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 116, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2013, 8:38 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2013, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 9, 2013, 9:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:59 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 9, 6:59 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 659 PM EDT TUE JUL 9 2013 .SYNOPSIS... AN UPPER TROUGH MOVING INTO THE OHIO VALLEY AND GREAT LAKES OVER THE NEXT FEW DAYS WILL SEND SEVERAL QUICK DISTURBANCES INTO THE MIDDLE ATLANTIC. AS THE TROUGH STRENGTHENS...A COLD FRONT WILL CROSS MUCH OF THE REGION ON THURSDAY. DRIER AND COOLER SURFACE HIGH PRESSURE IS IN PLACE FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 330 PM EDT TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON INTO TONIGHT. THE BEST INSTABILITY AND SURFACE BASED CAPE VALUES THIS AFTERNOON ARE ACROSS THE FOOTHILLS AND PIEDMONT. RAISED POPS IN THE EAST THIS AFTERNOON INTO THIS EVENING...WITH MOISTURE CONVERGENCE. THE LLVL FLOW HAS BECOME MORE SOUTH TO SOUTHWEST SUPPORTING DEVELOPMENT ALONG AND EAST OF THE SOUTHERN BLUE RIDGE MOUNTAINS. THE RNK WRF-ARW SEEMS TO CAPTURE THE BETTER POPS IN THE SOUTHEAST PORTION OF CWA THIS EVENING. A COUPLE WEAK NORTHWEST FLOW SHORTWAVE TROUGHS WILL WORK ACROSS THE REGION INTO THIS EVENING. LOCALLY HEAVY DOWNPOURS WITH THUNDERSTORMS REMAIN A CONCERN GIVEN THE SLOW MOVEMENT... INCREASING PWAT AND WET GROUND. A STRONGER THUNDERSTORM INTO THIS EVENING COULD PRODUCE SMALL HAIL AND GUSTY WIND. ANY CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING TONIGHT. LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE LOWER 60S IN THE MOUNTAINS TO AROUND 70 DEGREES IN THE SOUTHEAST. ANOTHER SHORTWAVE ARRIVES LATE TONIGHT INTO WEDNESDAY MORNING IN THE NORTHWEST WITH THE POTENTIAL FOR SHOWERS. MODELS LOOKED SIMILAR WITH ANOTHER LATE NIGHT RUN ACROSS THE NORTH. A PROGRESSIVELY DEEPENING UPPER TROUGH SINKING SOUTHEASTWARD FROM THE GREAT LAKES WILL CONTINUE THE UNSETTLED WEATHER FOR OUR REGION ON WEDNESDAY. A COUPLE OF EMBEDDED SHORTWAVES IN ADVANCE OF THE MAIN TROUGH COMBINED WITH AN INCREASINGLY WARM...MOIST...UNSTABLE AIRMASS...WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. WITH HIGH CAPES AND RELATIVELY HIGH PWATS...THUNDERSTORMS ARE LIKELY TO BE EFFICIENT RAIN PRODUCERS. GIVEN THE VERY WET ANTECEDENT SOIL CONDITIONS ACROSS THE REGION FROM THE PAST TWO WEEKS OF EXCESSIVE RAINFALL...FLASH FLOODING MAY BE POSSIBLE WEST OF I-81 AND I-77. A FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY INTO THURSDAY. THE DAY2 SLIGHT RISK AREA FROM SPC REMAINS JUST TO THE NORTHWEST OF OUR AREA WITH POTENTIAL FOR HAIL AND WINDS. PLAYED HIGH TEMPERATURES WEDNESDAY ON THE COOL SIDE WITH CLOUDS AND PRECIPITATION WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO THE UPPER 80S IN THE PIEDMONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 225 PM EDT TUESDAY... MODELS ARE IN SIMILAR CAMPS AT 5H THIS PERIOD WITH TROUGH AND SHORTWAVES. OVERALL...WILL SEE MOST CONVERGENCE SITUATED ACROSS THE APPALACHIANS INTO WRN PA WED EVENING WITH HIGHER POPS IN OUR WV COUNTIES SOUTHWEST TOWARD SMYTH/TAZEWELL. ANOTHER WEAKER SHORTWAVE WORKS ACROSS WRN NC AT THIS TIME AS WELL AND MAY BRING A BIT HIGHER POPS TO THE NC MTNS/FOOTHILLS WHILE THE EAST STAYS SCATTERED. THIS ACTIVITY SHOULD FADE SOMEWHAT IN THE LATE EVENING THRU EARLY THURSDAY IN THE EAST BUT REMAIN IN THE VICINITY OF THE CENTRAL APPALACHIANS INTO THU MORNING AS THE FRONT ARRIVES. THE UPPER PATTERN FAVORS A JUMP IN THE ACTIVITY AND POSSIBLE MINIMUM OF SHOWERS AND THUNDERSTORMS ACROSS THE MIDDLE OF THE CWA AROUND THE NEW RIVER VALLEY...BUT MODELS ARE DIFFERENT IN THE THREAT ZONE...SO OVERALL WILL KEEP THE STATUS QUO OF HIGH CHANCE TO LIKELY POPS THURSDAY MORNING WITH SOME ENHANCEMENT ACROSS THE PIEDMONT BY THE AFTERNOON. AIRMASS IN THE AFTERNOON IS PRETTY UNSTABLE WITH MUCAPES OF 2-3K J/KG...WHILE BULK SHEAR APPEARS WEAK. CLOUD COVER WILL BE SUCH AT THE HEATING MAY BE LIMITED BUT STILL CANNOT RULE OUT STRONG TO SEVERE STORMS GIVEN THE HIGHER MOISTURE CONTENT WITH SOME WET MICROBURSTS POSSIBLE. AS WE HEAD INTO THU NIGHT...THE FRONT EXITS THE CWA...BUT WILL SEE DEEPER MOISTURE LINGER ACROSS OUR SRN CWA. WILL SEE A DRYING TREND AFTER MIDNIGHT IN THE NORTHWEST AND BY FRIDAY ALL AREAS EXCEPT ACROSS THE SOUTHEAST/SRN SECTIONS OF THE CWA...LYH/DAN/SIF/UKF SHOULD BE RAIN FREE WITH INCREASING SUN...AS WELL AS DRIER NORTHERLY FLOW. QPF EXPECTED TO BE HEAVY AT TIMES WITH THUNDERSTORMS...BUT OVERALL AVERAGES SHOULD BE ONE HALF TO ONE INCH. WENT CLOSE TO ECMWF MOS ON THE HIGHS THURSDAY THINKING MORE PRECIP SHOULD HOLD TEMPS DOWN IN THE WEST ESPECIALLY. LOOK FOR HIGHS IN THE MID 70S TO NEAR 80 WEST AND MID 80S EAST. FRIDAY SHOULD BE A BIT LESS HUMID IN THE NORTH AND WEST AS TEMPS ARE EXPECTED TO BE SIMILAR TO THURSDAY...WITH MID 70S/AROUND 80 WEST OF THE BLUE RIDGE AND MID 80S EAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 1225 PM EDT TUESDAY... PATTERN OVER OUR AREA WILL REMAIN SOMEWHAT UNSETTLED. WE ARE LOOKING AGAIN AT A FRONT SITUATED OVER THE COAST OF NC SOUTHWEST INTO GEORGIA FRIDAY NIGHT INTO SATURDAY TO STAY IN THIS GENERAL AREA THROUGH THE WEEKEND. MEANWHILE...WE HAVE SFC HIGH BUILDING SWD FROM THE NE AND MID ATLANTIC. QUESTION REMAINS WHERE THE BULK OF THE DEEPER MOISTURE WILL LIE. MODEL TRENDS HAVE FAVORED THAT MOST OF THE AREA WILL BE SOMEWHAT DRIER WHILE THE SRN CWA STAYS CLOSER TO THE SFC FRONT AND MORE THREAT OF SHOWERS AND STORMS. ALOFT...THE TROUGH AXIS LIES ACROSS THE MID ATLANTIC COAST AND SW OVER THE NW GULF OF MEXICO. DURING THIS TIME WILL HAVE TO WATCH HOW TS CHANTAL TRACKS. WPC/NHC SHOWING BY SUNDAY INTO MONDAY THAT CHANTAL WILL MOVE TOWARD EASTERN COAST OF FLORIDA. DURING THIS TIME THE SFC AND LOW LVL FLOW WILL BE OFF THE ATLANTIC COAST INTO OUR AREA AND WILL ENHANCE THE THREAT FOR SHOWERS AND STORMS WITH MONDAY STARTING TO LOOK LIKE THE WETTER DAY. STILL WE WILL HAVE TO WATCH HOW THINGS TREND AS MODELS STILL VARY SOMEWHAT STRENGTH AND POSITION OF UPPER LOW. GOING INTO TUESDAY...THE 00Z ECMWF WEAKENS THE UPPER LOW AS IT MOVES ACROSS OUR CWA WHILE THE LATEST GFS SHOWS UPPER LOW HANGING ON AND STRONG AS IT MOVES INTO NC. GIVEN THIS WILL KEEP AT LEAST A HIGH CHANCE...50 PERCENT FOR SHOWERS. DURING THIS TIME...THE TEMPERATURES ARE GOING BE SEASONAL...WITH HIGHS JUST BELOW NORMAL OVERALL AND LOWS STAYING MILDER. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 635 PM EDT TUESDAY... SLOW MOVING CONVECTION REMAINS DOTTED AROUND THE REGION THIS EVENING WITH MOST COVERAGE STAYING AWAY FROM THE TAF SITES SO FAR. HOWEVER AS ADDED ENERGY TO THE NW APPROACHES...EXPECT SOME INCREASE IN COVERAGE FOR A FEW HOURS THIS EVENING BUT OTHER THAN FOR KBLF/KLWB AND PERHAPS KDAN APPEARS TOO LITTLE TO INCLUDE IN THE TAFS EARLY ON. WAVE LOOKS TO DROP SE ACROSS THE MOUNTAINS LATE TONIGHT BUT MORESO EARLY WEDNESDAY. LEFTOVER SHRA/TSRA AHEAD OF THIS COULD AFFECT THE SE WVA SITES AGAIN LATER TONIGHT AND OUT TO THE BLUE RIDGE DURING WED MORNING. UPPER HEIGHTS WILL DECREASE A BIT MORE ON WEDNESDAY AS THIS NEXT WAVE ALOFT SLIDES ACROSS THE REGION DURING THE AFTERNOON. THIS SHOULD ALLOW FOR BETTER COVERAGE OF SHRA/TSRA WEDNESDAY INTO WEDNESDAY NIGHT...WITH ALL AREAS LIKELY SEEING AT LEAST A PERIOD OF MVFR IF NOT IFR AT TIMES. THUS INCLUDED A PERIOD OF PREVAILING SHRA WITH VICINITY TSRA AT SITES FROM THE BLUE RIDGE WEST...AND A VCTS MENTION ACROSS THE EAST THROUGH LATE WEDNESDAY. SHOWERS FADE WED NIGHT FOR MORE FOG/STRATUS BEFORE ANOTHER COLD FRONT ARRIVES FROM THE NW ON THURSDAY. THIS WILL AGAIN PRODUCE ANOTHER ROUND OF POOR FLYING CONDITIONS WITH MORE WIDESPREAD CONVECTION EXPECTED AHEAD OF THE FRONT THU INTO THU NIGHT. SOME OPPORTUNITY FOR DRYING AND WIDESPREAD VFR MAY EXIST ON FRIDAY...AT LEAST ACROSS THE NORTHERN AND WESTERN SITES...PENDING EXACTLY HOW FAR TO THE SE THE SURFACE FRONT MAKES IT. OTRW LOW CONFIDENCE WITH POTENTIAL TO SEE MOISTURE TO GET HUNG UP AND THEN RETURN BACK NORTH BY THE WEEKEND WITH ADDED SHRA/TSRA POSSIBLE INTO SUNDAY AT THIS POINT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...JH/KK/KM/RAB
Hazardous weather outlook, Jul 9, 3:42 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT TUE JUL 9 2013 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-101945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 342 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS RESULTING IN ISOLATED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. HOWEVER...WIDESPREAD HEAVY RAIN WILL BE THE MAIN THREAT WEDNESDAY THROUGH EARLY THURSDAY. THE GROUND ACROSS THE REGION IS COMPLETELY SATURATED. THUS...FLOODING AND FLASH FLOODING APPEARS LIKELY IN AREAS THAT RECEIVE EXCESSIVE RAINFALL...ESPECIALLY IN ANY SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-101945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 342 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A STRONGER THUNDERSTORM COULD PRODUCE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...HEAVY RAIN WILL BE THE MAIN THREAT. WITH TOTALLY SATURATED GROUND ACROSS MUCH OF THE REGION...FLOODING AND FLASH FLOODING WILL BE A REAL POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 6:50 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT TUE JUL 9 2013
VAZ007-092315-
TAZEWELL VA-
650 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
AMONATE TO CLIFFIELD...MOVING TO THE EAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
CLIFFIELD...
AND AMONATE.
LAT...LON 3720 8166 3721 8155 3722 8154 3723 8151
3726 8150 3726 8147 3705 8151 3705 8169
TIME...MOT...LOC 2246Z 248DEG 10KT 3723 8159 3709 8163
DSSpecial weather statement, Jul 9, 6:52 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT TUE JUL 9 2013
VAZ044-092315-
PITTSYLVANIA VA-
652 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MT AIRY...MOVING TO THE NORTHEAST AT 5
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* THE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
PITTSYLVANIA COUNTY BETWEEN JAVA AND STRAIGHTSTONE...EAST OF CHALK
LEVEL.
LAT...LON 3694 7912 3684 7915 3688 7924 3697 7917
3695 7912
TIME...MOT...LOC 2246Z 213DEG 4KT 3690 7915
DSSpecial weather statement, Jul 9, 7:40 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE JUL 9 2013
NCZ006-VAZ044-100015-
CASWELL NC-PITTSYLVANIA VA-
740 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PELHAM...MOVING TO THE NORTHEAST AT 10
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
GATEWOOD...
PELHAM...
DANVILLE AIRPORT...
AND WESTOVER HILLS.
LAT...LON 3646 7944 3652 7951 3654 7951 3665 7940
3657 7928
TIME...MOT...LOC 2336Z 225DEG 10KT 3653 7945
DSSpecial weather statement, Jul 9, 8:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT TUE JUL 9 2013
NCZ006-100030-
CASWELL NC-
806 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR QUICK...MOVING TO THE NORTHEAST AT 10
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BETHEL...
AND QUICK.
LAT...LON 3634 7951 3636 7953 3646 7952 3650 7945
3641 7936
TIME...MOT...LOC 0002Z 235DEG 10KT 3641 7950
DSSpecial weather statement, Jul 9, 8:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT TUE JUL 9 2013
VAZ044-100045-
PITTSYLVANIA VA-
815 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 845 PM EDT
* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVILLE AIRPORT...MOVING TO THE
NORTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RINGGOLD...
AND DANVILLE AIRPORT.
LAT...LON 3658 7939 3666 7926 3657 7921 3656 7922
3655 7922 3654 7931 3654 7937
TIME...MOT...LOC 0011Z 240DEG 10KT 3656 7933
DSSpecial weather statement, Jul 9, 8:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT TUE JUL 9 2013
NCZ006-100100-
CASWELL NC-
832 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR QUICK...MOVING TO THE EAST AT 5 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AND QUICK.
LAT...LON 3638 7952 3643 7952 3644 7952 3645 7942
3635 7942
TIME...MOT...LOC 0029Z 264DEG 5KT 3641 7948
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Special Weather Statement | RNK | City of Danville | 30 min |
| Jul 9, 9:14 PM EDT | Special Weather Statement | RNK | City of Danville | 31 min |
| Jul 9, 9:15 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| Jul 9, 9:33 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Jul 10, 1:01 PM EDT | Special Weather Statement | RNK | Bath | 59 min |
| Jul 10, 1:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 55 min |
| Jul 10, 1:57 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Rockbridge, City of Covington, City of Lexington | 63 min |
| Jul 10, 2:20 PM EDT | Areal Flood Advisory | RNK | Botetourt, Craig | 3 hr |
| Jul 10, 2:27 PM EDT | Special Weather Statement | RNK | Floyd | 33 min |
| Jul 10, 2:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jul 10, 2:37 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 10, 2:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 10, 2:47 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 10, 2:53 PM EDT | Special Weather Statement | RNK | City of Roanoke | 37 min |
| Jul 10, 2:56 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 10, 2:58 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Jul 10, 2:59 PM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 18 more | 11 hr |
| Jul 10, 3:03 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Jul 10, 3:07 PM EDT | Special Weather Statement | RNK | Carroll | 38 min |
| Jul 10, 3:09 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Jul 10, 3:11 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 10, 3:18 PM EDT | Special Weather Statement | RNK | City of Radford | 27 min |
| Jul 10, 3:25 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 10, 3:27 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 10, 3:31 PM EDT | Special Weather Statement | RNK | City of Roanoke | 29 min |
| Jul 10, 3:33 PM EDT | Special Weather Statement | RNK | Grayson | 27 min |
| Jul 10, 3:34 PM EDT | Special Weather Statement | RNK | Montgomery | 26 min |
| Jul 10, 3:48 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Jul 10, 3:50 PM EDT | Special Weather Statement | RNK | Pulaski | 25 min |
| Jul 10, 3:57 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 33 min |
| Jul 10, 4:01 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Jul 10, 4:04 PM EDT | Special Weather Statement | RNK | Pulaski | 26 min |
| Jul 10, 4:15 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Jul 10, 4:17 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 10, 4:22 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jul 10, 4:25 PM EDT | Special Weather Statement | RNK | City of Radford | 35 min |
| Jul 10, 4:40 PM EDT | Special Weather Statement | RNK | Montgomery | 35 min |
| Jul 10, 4:43 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 10, 4:50 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Jul 10, 5:03 PM EDT | Special Weather Statement | RNK | Prince Edward | 12 min |
| Jul 10, 5:08 PM EDT | Flash Flood Warning | RNK | Pulaski | 6 hr |
| Jul 10, 5:14 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Jul 10, 5:45 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jul 10, 5:49 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 26 min |
| Jul 10, 5:56 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 10, 6:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 45 min |
| Jul 10, 6:19 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Jul 10, 6:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jul 10, 6:42 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 10, 6:51 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Jul 10, 6:54 PM EDT | Flash Flood Warning | RNK | Montgomery, Roanoke | 3 hr |
| Jul 10, 6:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jul 10, 7:18 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Jul 10, 7:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jul 10, 7:34 PM EDT | Areal Flood Advisory | RNK | Franklin | 3 hr |
| Jul 10, 7:43 PM EDT | Special Weather Statement | RNK | Buckingham | 17 min |
| Jul 10, 7:53 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jul 9, 8:06 PM EDT | Special Weather Statement | RNK | Caswell | 24 min |
| Jul 9, 8:32 PM EDT | Special Weather Statement | RNK | Caswell | 28 min |
| Jul 9, 8:47 PM EDT | Special Weather Statement | RNK | Caswell | 28 min |
| Jul 9, 8:51 PM EDT | Areal Flood Advisory | RNK | Caswell | 3 hr |
| Jul 10, 2:34 PM EDT | Special Weather Statement | RNK | Ashe | 26 min |
| Jul 10, 3:43 PM EDT | Special Weather Statement | RNK | Ashe | 32 min |
| Jul 10, 4:28 PM EDT | Special Weather Statement | RNK | Ashe | 32 min |
| Jul 10, 4:57 PM EDT | Special Weather Statement | RNK | Ashe | 33 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | RNK | Alleghany | 29 min |
| Jul 10, 6:02 PM EDT | Special Weather Statement | RNK | Ashe | 28 min |
| Jul 10, 6:44 PM EDT | Flash Flood Warning | RNK | Alleghany, Surry | 4 hr |
| Jul 10, 6:50 PM EDT | Special Weather Statement | RNK | Ashe | 25 min |
| Jul 10, 2:31 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Jul 10, 2:32 PM EDT | Special Weather Statement | RNK | Summers | 28 min |
| Jul 10, 2:38 PM EDT | Special Weather Statement | RNK | Greenbrier | 37 min |
| Jul 10, 3:22 PM EDT | Special Weather Statement | RNK | Summers | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.